Alert archive / Alabama / Wind Advisories in 2024

Wind Advisory 9, NWS Birmingham, AL

September 11, 202439 counties in Alabama

NWS Birmingham, AL issued this wind advisory at Sep 11, 2024, 1:09 PM CDT for 39 counties in Alabama. It took effect at Sep 12, 2024, 12:00 AM CDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Sep 11, 2024, 1:09 PM CDT (18:09 UTC)
In effect from
Sep 12, 2024, 12:00 AM CDT
Expired
Sep 13, 2024, 12:00 AM CDT
In force
24 hr
Issued by
NWS Birmingham, AL
All 39 counties

Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 6.2 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2024-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2024-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1167 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

540 
WWUS74 KBMX 111809
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
109 PM CDT Wed Sep 11 2024

ALZ011>015-017>020-022>028-030>037-039>046-049-120500-
/O.NEW.KBMX.WI.Y.0009.240912T0500Z-240913T0500Z/
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-
Cherokee-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-Bullock-
Pike-
Including the cities of Ashland, Tuskegee, Fayette, Carrollton,
Columbiana, Alabaster, Jasper, Greensboro, Double Springs,
Centreville, Sulligent, Gadsden, Dadeville, Centre, Eutaw,
Hamilton, Fort Deposit, Hoover, Selma, Sylacauga, Tuscaloosa,
Union Springs, Pelham, Hayneville, Birmingham, Marion,
Livingston, Tallassee, Demopolis, Troy, Linden, Rockford, Vernon,
Wetumpka, Anniston, Pell City, Moundville, Alexander City,
Prattville, Oneonta, Clanton, Talladega, Montgomery, and Moody
109 PM CDT Wed Sep 11 2024

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT CDT 
THURSDAY NIGHT...

* WHAT...East winds 15 to 25 mph with gusts up to 40 mph expected.

* WHERE...Autauga, Bibb, Blount, Bullock, Calhoun, Cherokee, 
  Chilton, Clay, Coosa, Dallas, Elmore, Etowah, Fayette, Greene, 
  Hale, Jefferson, Lamar, Lowndes, Macon, Marengo, Marion, 
  Montgomery, Perry, Pickens, Pike, Shelby, St. Clair, Sumter, 
  Talladega, Tallapoosa, Tuscaloosa, Walker, and Winston Counties.

* WHEN...From midnight tonight to midnight CDT Thursday Night.

* IMPACTS...Gusty winds will blow around unsecured objects. Trees 
  could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

86/Martin
5 follow-up statements
640 
WWUS74 KBMX 120159
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
859 PM CDT Wed Sep 11 2024

ALZ021-120600-
/O.EXA.KBMX.WI.Y.0009.240912T0500Z-240913T0500Z/
Cleburne-
Including the cities of Heflin
859 PM CDT Wed Sep 11 2024

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT CDT 
THURSDAY NIGHT...

* WHAT...East winds 10 to 20 mph with gusts up to 35 mph expected.

* WHERE...Cleburne County.

* WHEN...From midnight tonight to midnight CDT Thursday Night.

* IMPACTS...Gusty winds will blow around unsecured objects. Trees 
  could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

ALZ011>015-017>020-022>028-030>037-039>046-049-120600-
/O.CON.KBMX.WI.Y.0009.240912T0500Z-240913T0500Z/
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-
Cherokee-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-Bullock-
Pike-
Including the cities of Pelham, Centreville, Sylacauga,
Moundville, Selma, Anniston, Dadeville, Hayneville, Talladega,
Vernon, Union Springs, Hoover, Tuskegee, Marion, Jasper,
Alexander City, Double Springs, Birmingham, Rockford, Montgomery,
Centre, Fayette, Alabaster, Greensboro, Fort Deposit, Tallassee,
Tuscaloosa, Hamilton, Columbiana, Carrollton, Wetumpka, Oneonta,
Eutaw, Sulligent, Livingston, Pell City, Prattville, Demopolis,
Gadsden, Linden, Clanton, Troy, Moody, and Ashland
859 PM CDT Wed Sep 11 2024

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT 
CDT THURSDAY NIGHT...

* WHAT...Southeast winds 15 to 25 mph with gusts 40 to 45 mph 
  expected.

* WHERE...Autauga, Bibb, Blount, Bullock, Calhoun, Cherokee, 
  Chilton, Clay, Coosa, Dallas, Elmore, Etowah, Fayette, Greene, 
  Hale, Jefferson, Lamar, Lowndes, Macon, Marengo, Marion, 
  Montgomery, Perry, Pickens, Pike, Shelby, St. Clair, Sumter, 
  Talladega, Tallapoosa, Tuscaloosa, Walker, and Winston Counties.

* WHEN...From midnight tonight to midnight CDT Thursday Night.

* IMPACTS...Gusty winds will blow around unsecured objects. Trees 
  could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

75/Linhares
282 
WWUS74 KBMX 120511
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
1211 AM CDT Thu Sep 12 2024

ALZ011>015-017>028-030>037-039>046-049-121800-
/O.CON.KBMX.WI.Y.0009.000000T0000Z-240913T0500Z/
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-
Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-
Talladega-Clay-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-
Tallapoosa-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Pike-
Including the cities of Hamilton, Hoover, Fayette, Sulligent,
Tallassee, Gadsden, Vernon, Ashland, Demopolis, Prattville,
Columbiana, Linden, Pell City, Alabaster, Montgomery, Hayneville,
Sylacauga, Moundville, Rockford, Carrollton, Livingston, Heflin,
Greensboro, Talladega, Pelham, Centreville, Dadeville, Wetumpka,
Alexander City, Double Springs, Moody, Oneonta, Troy, Birmingham,
Marion, Clanton, Tuscaloosa, Centre, Eutaw, Selma, Jasper,
Anniston, Union Springs, Fort Deposit, and Tuskegee
1211 AM CDT Thu Sep 12 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

* WHAT...Southeast winds 15 to 25 mph with gusts up to 45 mph.

* WHERE...Autauga, Bibb, Blount, Bullock, Calhoun, Cherokee, 
  Chilton, Clay, Cleburne, Coosa, Dallas, Elmore, Etowah, Fayette, 
  Greene, Hale, Jefferson, Lamar, Lowndes, Macon, Marengo, Marion, 
  Montgomery, Perry, Pickens, Pike, Shelby, St. Clair, Sumter, 
  Talladega, Tallapoosa, Tuscaloosa, Walker, and Winston Counties.

* WHEN...Until midnight CDT tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Trees 
  could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$
656 
WWUS74 KBMX 121741
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
1241 PM CDT Thu Sep 12 2024

ALZ011>015-017>028-030>037-039>046-049-130500-
/O.CON.KBMX.WI.Y.0009.000000T0000Z-240913T0500Z/
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-
Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-
Talladega-Clay-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-
Tallapoosa-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Pike-
Including the cities of Prattville, Carrollton, Double Springs,
Talladega, Eutaw, Tuskegee, Linden, Dadeville, Moody, Tallassee,
Moundville, Alabaster, Hoover, Clanton, Heflin, Greensboro,
Marion, Columbiana, Centreville, Union Springs, Centre, Gadsden,
Livingston, Pelham, Montgomery, Jasper, Troy, Ashland, Pell City,
Vernon, Wetumpka, Fayette, Demopolis, Oneonta, Sulligent,
Rockford, Alexander City, Selma, Anniston, Hamilton, Birmingham,
Hayneville, Tuscaloosa, Fort Deposit, and Sylacauga
1241 PM CDT Thu Sep 12 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

* WHAT...Southeast winds 15 to 25 mph with gusts up to 45 mph.

* WHERE...Autauga, Bibb, Blount, Bullock, Calhoun, Cherokee, 
  Chilton, Clay, Cleburne, Coosa, Dallas, Elmore, Etowah, Fayette, 
  Greene, Hale, Jefferson, Lamar, Lowndes, Macon, Marengo, Marion, 
  Montgomery, Perry, Pickens, Pike, Shelby, St. Clair, Sumter, 
  Talladega, Tallapoosa, Tuscaloosa, Walker, and Winston Counties.

* WHEN...Until midnight CDT tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Trees 
  could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

86/Martin
341 
WWUS74 KBMX 121959
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
259 PM CDT Thu Sep 12 2024

ALZ029-038-047-048-050-130500-
/O.EXA.KBMX.WI.Y.0009.000000T0000Z-240913T0500Z/
Randolph-Chambers-Lee-Russell-Barbour-
Including the cities of Valley, Lanett, Opelika, Eufaula,
Roanoke, Phenix City, Lafayette, and Auburn
259 PM CDT Thu Sep 12 2024

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

* WHAT...Southeast winds 10 to 20 mph with gusts up to 40 mph.

* WHERE...Barbour, Chambers, Lee, Randolph, and Russell Counties.

* WHEN...Until midnight CDT tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Trees 
  could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

ALZ011>015-017>028-030>037-039>046-049-130500-
/O.CON.KBMX.WI.Y.0009.000000T0000Z-240913T0500Z/
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-
Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-
Talladega-Clay-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-
Tallapoosa-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Pike-
Including the cities of Fort Deposit, Troy, Heflin, Alexander
City, Pell City, Pelham, Anniston, Double Springs, Vernon,
Marion, Tuskegee, Jasper, Birmingham, Gadsden, Demopolis,
Talladega, Centreville, Moody, Livingston, Wetumpka, Greensboro,
Fayette, Sylacauga, Sulligent, Centre, Columbiana, Selma, Hoover,
Carrollton, Ashland, Hamilton, Hayneville, Union Springs,
Tuscaloosa, Prattville, Alabaster, Tallassee, Clanton, Dadeville,
Rockford, Eutaw, Oneonta, Moundville, Linden, and Montgomery
259 PM CDT Thu Sep 12 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

* WHAT...Southeast winds 10 to 20 mph with gusts up to 40 mph.

* WHERE...Autauga, Bibb, Blount, Bullock, Calhoun, Cherokee, 
  Chilton, Clay, Cleburne, Coosa, Dallas, Elmore, Etowah, Fayette, 
  Greene, Hale, Jefferson, Lamar, Lowndes, Macon, Marengo, Marion, 
  Montgomery, Perry, Pickens, Pike, Shelby, St. Clair, Sumter, 
  Talladega, Tallapoosa, Tuscaloosa, Walker, and Winston Counties.

* WHEN...Until midnight CDT tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Trees 
  could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

75/Linhares
795 
WWUS74 KBMX 130049
NPWBMX

URGENT - WEATHER MESSAGE
National Weather Service Birmingham AL
749 PM CDT Thu Sep 12 2024

ALZ022-023-030>034-039-040-130200-
/O.CAN.KBMX.WI.Y.0009.000000T0000Z-240913T0500Z/
Pickens-Tuscaloosa-Sumter-Greene-Hale-Perry-Bibb-Marengo-Dallas-
Including the cities of Marion, Tuscaloosa, Demopolis, Selma,
Eutaw, Centreville, Carrollton, Livingston, Moundville, Linden,
and Greensboro
749 PM CDT Thu Sep 12 2024

...WIND ADVISORY IS CANCELLED...

The winds have decreased enough this evening that the advisory has 
now been canceled.

$$

ALZ011>015-017>021-024>029-035>038-041>050-130500-
/O.CON.KBMX.WI.Y.0009.000000T0000Z-240913T0500Z/
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-
Cherokee-Cleburne-Jefferson-Shelby-St. Clair-Talladega-Clay-
Randolph-Chilton-Coosa-Tallapoosa-Chambers-Autauga-Lowndes-Elmore-
Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour-
Including the cities of Valley, Lanett, Fort Deposit, Troy,
Heflin, Alexander City, Pell City, Eufaula, Pelham, Anniston,
Double Springs, Vernon, Tuskegee, Jasper, Birmingham, Gadsden,
Talladega, Moody, Roanoke, Wetumpka, Lafayette, Auburn, Fayette,
Opelika, Sylacauga, Sulligent, Centre, Columbiana, Hoover,
Ashland, Hamilton, Hayneville, Union Springs, Prattville,
Alabaster, Tallassee, Clanton, Dadeville, Rockford, Oneonta,
Phenix City, and Montgomery
749 PM CDT Thu Sep 12 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

* WHAT...Southeast winds 10 to 15 mph with gusts up to 35 mph.

* WHERE...Autauga, Barbour, Blount, Bullock, Calhoun, Chambers, 
  Cherokee, Chilton, Clay, Cleburne, Coosa, Elmore, Etowah, Fayette, 
  Jefferson, Lamar, Lee, Lowndes, Macon, Marion, Montgomery, Pike, 
  Randolph, Russell, Shelby, St. Clair, Talladega, Tallapoosa, 
  Walker, and Winston Counties.

* WHEN...Until midnight CDT tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Trees 
  could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

75/Linhares

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Sep 11, 6:44 AM CDT, 6 hours 25 minutes earlier.

Area forecast discussion, Sep 11, 6:44 AM CDT, 6 hours 25 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
644 AM CDT Wed Sep 11 2024

...New AVIATION...

.SHORT TERM...
(Today through Friday)
Issued at 350 AM CDT WED SEP 11 2024

Francine is forecast to move toward the Louisiana coast later today,
then move inland through the lower Mississippi Valley into Thursday
morning per latest NHC forecasts. Until then, PoPs and other weather
elements have not changed much. Most of our area is under influence
by drier air wedged through the southern Appalachians where PWs well
below 1" reside in an easterly low-level flow. However, continued
isentropic ascent will occur today, and virga currently evident on
88D data will slowly become light to moderate stratiform rain or
showers throughout the day as the mid- to low-levels saturate. More
substantial increases in PoPs and winds will occur after Midnight
tonight, as Francine's circulation moves into southern Mississippi.

Recent trends in the forecast path for Francine have shifted
eastward. As such, our overall forecast impacts, combined with
better clarity from hi-res guidance, have increased. These are
summarized below:

* Flooding: Locally heavy rainfall is possible tonight through
  Thursday night, especially with any north-to-south oriented
  convective bands that form. There's some indication in CAM
  guidance of this occurring during the peak overlap of MUCAPE,
  PWs, and low-level convergence Thursday morning through Thursday
  night, and there's been support in global models for this as
  well. Any slow-moving band of convection would pose a threat for
  flash flooding, mainly urban or poor-drainage areas. Otherwise,
  unfavorable hydrologic conditions (due to ongoing drought)
  should tend to inhibit any major problems in rural areas. It's
  also possible that the influx of deep-layer shear will keep
  convection more discrete in nature, which could lead to other
  issues. Due to the conditional nature of the flooding threat, a
  Flood Watch is not being issued at this time.

* Tornado: Low-level kinematics surrounding the eastern portion of
  Francine's circulation will support modest hodograph curvature
  characterized by 200-400 m2/s2 0-3 km SRH. These values have an
  overlap with the depicted axis of instability on the latest
  HREF, generally 500-1,000 J/kg SBCAPE. (Extreme values of SRH
  you may see on prognostic charts are actually north of the warm
  front/advancing warm sector.) Thus, latest CAMs/HREF seem to be
  showing better clarity on a potential tornado threat, and this
  would generally be the same convective activity that could pose
  our flooding threat. Timing is mainly Thursday morning through
  Thursday night, and all of Central Alabama is under some level
  of risk. Please refer to our latest graphics for those details
  as they will be updated more frequently from this point.

* Wind: Gusts up to ~40 mph are forecast on Thursday. These windy
  conditions are expected across the western 2/3, or so, of Central
  Alabama. A Wind Advisory will be needed soon, and this is the most
  likely product scenario given the forecast extratropical
  transition that occurs during this time frame.

Francine is forecast to continue generally northward toward the mid
Mississippi Valley late Thursday into early Friday morning. A dry
slot is progged to advance across Alabama from the west, bifurcating
the tropical moisture to our northwest and southeast, and the low-
level jet will lift to our north. PoPs make a noticeable decrease
from the west as a result, though lingering activity from residual
tropical moisture and the meandering remnant low will have some
impact discussed in the long-term.

40/Sizemore

&&

.LONG TERM...
(Friday through next Tuesday)
Issued at 350 AM CDT WED SEP 11 2024

As most guidance suggests, Francine will make an extratropical
transition as it continues north toward the mid Mississippi Valley
on Friday, occluding thereafter and potentially stalling as it
encounters resistance from a ridge near the Great Lakes region. We
should have already seen a dry slot move across the area from the
west during this time, and this will move best rain chances east of
I-65. With the remnant low pressure system in the region, and
lingering moisture throughout the boundary layer, we'll likely see
isolated to scattered diurnal convection through at least Monday.
Tuesday has the potential of being dry with the consensus of the
models transferring much of the energy to system along the Atlantic
coast by then, but will hold onto some slight chance PoPs with the
moisture still in place across the area.  High temperatures will
generally be in the 80s each afternoon outside of some cooler spots
in the northeast counties.

16

&&

.AVIATION...
(12Z TAFS)
Issued at 640 AM CDT WED SEP 11 2024

Considerable cloudiness, mainly cirrus, continues across Central
Alabama. We are beginning to see some of the clouds drop in the
south to around 5000 feet, but MVFR remains to the south of the
area. Looks like we may drop to MVFR for the afternoon with
advancement of some light rain. The northern sites will see a
chance of MVFR ceilings generally in the late afternoon/evening
with rain that may move into the TCL/EET and BHM sites as
Hurricane Francine arrives near the Louisiana coast. Better rain
chances will move in after 00z. Winds will remain east to
southeast, increasing to 10 to 20 kts after 15z.

NOTE: NIL TAF continues for KANB until further notice due to large
comms issue and missing obs.

16

&&

.FIRE WEATHER...

Rain chances continue to increase through tonight with the arrival
of tropical moisture. Rainfall becomes widespread into Thursday
along with the chance for some severe weather along with flooding.
Minimum relative humidity values will increase as overall moisture
increases. 20 foot winds are forecast to be 10 to 15 mph today and
higher on Thursday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     84  65  74  67 /  10  60  80  90
Anniston    83  67  76  68 /  20  70  90  90
Birmingham  83  67  75  69 /  30  70  90  90
Tuscaloosa  82  68  78  68 /  50  90 100  60
Calera      81  68  77  69 /  40  80 100  90
Auburn      79  67  76  69 /  50  70  90  90
Montgomery  78  69  80  71 /  70  80  90  60
Troy        76  68  79  70 /  70  80  90  60

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...40
LONG TERM....16
AVIATION...16
Hazardous weather outlook, Sep 11, 4:48 AM CDT, 8 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
448 AM CDT Wed Sep 11 2024

ALZ011>015-017>050-121300-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
448 AM CDT Wed Sep 11 2024

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

Francine is forecast to make landfall along the Louisiana coast later
today, moving inland toward southern Mississippi tonight. Central
Alabama could begin seeing locally heavy rainfall and gusty winds
into early Thursday morning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Showers and thunderstorms associated with Francine could lead to
locally heavy rainfall and flooding across much of Central Alabama
on Thursday. Brief tornadoes are also possible, across all of Central
Alabama.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management may be needed
tonight through Thursday.

Nearby

Wind Advisories in Alabama, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.